MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) and a half years post initial procedure, at routine follow-up a type ii endoleak (non-device related) from patent lumbers and inferior mesenteric artery was identified with suspect type iiib endoleak.Diagnostic angiogram is planned but has not been performed.The patient was reported to be asymptomatic.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) and a half years post initial procedure, at routine follow-up a type ii endoleak (non-device related) from patent lumbers and inferior mesenteric artery was identified with suspect type iiib endoleak.Diagnostic angiogram is planned but has not been performed.The patient was reported to be asymptomatic.Subsequent to the initial report, additional information was received reporting that angiogram was performed on (b)(6) 2022 and confirmed that there was only a type ii endoleak which was embolized.The afx bifurcated stent graft was intact with no issues.Patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ii endoleak is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type ii endoleak is anatomy related.The procedure related harms for this complaint could not be determined.The contributing factor for the reported event is most likely the patent lumbar artery mentioned on (b)(6) 2015 operative notes.The final patient status was reported being stable post the embolization procedure.Type ii endoleaks are anatomy-related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.Therefore, this is no longer a reportable event.Device iteration is afx with duraply.B5: describe event or problem - updated.G4: awareness date ¿ updated.H6: patient code - removed 1708; 1924.H6: health effect - impact code - removed 4614.H6: medical device problem codes - removed 1504.H6: investigation finding codes - removed 3233.H6: investigation conclusion codes - removed 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13660774
Report Number2031527-2022-00040
Device Sequence Number19309409
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)170820
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2017
Device Model NumberBA25-100/I16-40
Device Lot Number1268475021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (1329542007).
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale